Topamax & mood changes?

CrazyinKY Community Member March 15, 2007
  • Hi, I have been taking topamax for the past two months and it seems like my mood has changed drastically (according to my family) they say that I am like someone with PMS to the third power.  Is this a side effect of topamax or am I going crazy?  I am currently taking 3 topamax a day, and since I started taking them a month ago, the crazy thing is,  I am still having migraines---not daily like I was, but around 9-10 in a months time.  Anyway, my doctor said that he could put me on depakote.  Is that a better choice?  What I need is answers from people who have been on these medicines, and know if they make you behave like you are having PMS to the third power or not, because I do not want that. PLEASE help.  Thanks so much.

    Crazy in KY

1 Comments
  • Teri Robert
    Health Guide
    Mar. 16, 2007
    Yes, mood swings can be a side effect of Topamax. Sometimes, they stop after your body gets used to it. It's hard to say if Depakote would be better because everyone reacts differently to medications. Please don't let this discourage you though because there are over 100 medications that can be used for Migraine prevention.

    We also have a discussion...
    RHMLucky777
    Read More
    Yes, mood swings can be a side effect of Topamax. Sometimes, they stop after your body gets used to it. It's hard to say if Depakote would be better because everyone reacts differently to medications. Please don't let this discourage you though because there are over 100 medications that can be used for Migraine prevention.

    We also have a discussion forum where you could talk with others who have taken these medications. Just look in the orange box that says "Manage" at the top and click the link to the forum.

    Good luck,
    Teri
How to Take Charge Living Well with Migraines

Most Popular

http://www.healthcentral.com/migraine/cf/slideshows/migraine-prodrome-symptoms
Understanding Migraines
14 Migraine Prodrome Symptoms